Hail, Sebastian
- When
- May 16, 10:23 AM CST
- Where
- Sebastian County, Washburn
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.170, -94.100
Showers and thunderstorms developed in the vicinity of a weak frontal boundary on the 16th of May. Some of the storms produced hail and a developing storm produced a brief, weak tornado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Showers and thunderstorms developed in the vicinity of a weak frontal boundary on the 16th of May. Some of the storms produced hail and a developing storm produced a brief, weak tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 16, 10:05 AM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1105 AM CDT SUN MAY 16 2010 ...UPDATE... .DISCUSSION... HAVE REMOVED MENTION OF FOG FROM THE FORECAST... AS CONDITIONS HAVE IMPROVED ACROSS THE REGION. HAVE ALSO ADDED THE MENTION OF POSSIBLE SEVERE STORMS FOR THIS AFTERNOON. THE PROXIMITY OF THE WARM FRONT... STEEP LAPSE RATES... AND ABUNDANT LOW LEVEL MOISTURE COULD PRODUCE SOME STRONG STORMS OR CLUSTERS OF STORMS. THESE WOULD CREATE A THREAT FOR LARGE HAIL AND POSSIBLY DAMAGING WINDS. MADE NO CHANGES TO TEMPS OR POPS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT SUN MAY 16 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT SUN MAY 16 2010 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...MAINLY SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTER 3 PM. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE EARLY THIS MORNING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...AHEAD OF AN UPPER LEVEL SYSTEM THAT IS PUSHING INTO WESTERN OKLAHOMA. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY...BUT LOCALLY HEAVY RAINFALL WILL OCCUR WITH THE STRONGER STORMS. A STATIONARY FRONTAL BOUNDARY IS EXPECTED TO BE NEAR THE RED RIVER BY THIS AFTERNOON. THIS BOUNDARY COULD BE THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON. INSTABILITY AND OVERALL SHEAR APPEAR SUFFICIENT TO SUPPORT AT LEAST A FEW SEVERE STORMS INTO THE EVENING HOURS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...NO HAZARDS. TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE UPPER PATTERN IS EXPECTED TO BECOME FAVORABLE FOR OVERNIGHT THUNDERSTORM COMPLEXES...MAINLY BY TUESDAY AND WEDNESDAY NIGHTS. THE ACTIVE PATTER WILL CONTINUE INTO THE LATE WEEK...WITH AN UPPER LEVEL LOW FORECAST TO MOVE ACROSS THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
555 AM CDT SUN MAY 16 2010
OKZ068>070-072-161145-
ADAIR OK-CHEROKEE OK-MUSKOGEE OK-SEQUOYAH OK-
555 AM CDT SUN MAY 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN MUSKOGEE...CHEROKEE AND NORTHWESTERN SEQUOYAH
IN NORTHEAST OKLAHOMA
NORTHWESTERN ADAIR
AT 555 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF HULBERT TO 5 MILES WEST OF
BRAGGS...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PUMPKIN CENTER...PROCTOR...
TAHLEQUAH...COOKSON...HULBERT...ELDON AND BRAGGS.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3613 9470 3561 9481 3561 9530 3596 9514
TIME...MOT...LOC 1055Z 242DEG 16KT 3590 9510 3564 9526PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1054 AM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG AFTON 36.69N 94.96W
05/16/2010 OTTAWA OK EMERGENCY MNGR
SMALL TREES DOWNED. POWER LINES AND 3-4 INCH DIAMETER
BRANCHES DOWNED.
&&
MEPThe Western Arkansas radar (KSRX), 27 km away, was scanning. The volume nearest the first event began at 16:20 UTC.
1 hail, 1 tornado. Local standard time, as filed.
A developing storm produced an apparent weak landspout tornado that briefly touched down in open country.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyThe tornado archive for Arkansas, 2010Warnings in Arkansas, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228458, 237214.